Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Stopped using klonopin. Have dry and sensitive skin with sticky surface on penis. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I have noticed that during and after withdrawal from klonopin/benzodiazapine I have had skin issues mainly dry sensitive skin however most recently chronic dry itchy anal skin and the front of my penis is sticky after i dry off from a shower and remains sort of sticky to the touch in fact during the day my penis sticks to the front part of my balls and the top part of my balls has this sticky surface to it ? I am worried about this any ideas what this could be
Posted Sun, 21 Apr 2013 in Skin Hair and Nails
Answered by Dr. Rohit Batra 14 hours later

Thanks for your query.
Sorry for the delay in replying.

Dry skin is common with thyroid disorders. It is unlikely to be related to klonopin/benzodiazapine.

Dry skin is itchy and if the itching continues the same can lead to loss of barrier function of skin leading to oozing. Further scrotal skin is very sensitive and constant itching can lead to discharge of sticky fluid.

It can be treated with oral antihistamines and topical antibiotic creams. Oral and topical steroids are added in few cases for relief.

I would suggest you to consider consulting a qualified Dermatologist for detailed examination and treatment.

Dr.Rohit Batra
Above answer was peer-reviewed by
Follow-up: Stopped using klonopin. Have dry and sensitive skin with sticky surface on penis. Any ideas? 1 hour later
my thyroid issues where resolved with prednisone back in sept of 2012 the skin issues have just recently developed over the past 5 months, there has not been any discharge or oozing just the main issue my penis has this sort of sticky feel to it underneath and especially after I shower and dry off

my thyroid numbers are back within reference range

loss of barrier function to the skin ? there is no oozing it just feels sticky to the touch
Answered by Dr. Rohit Batra 3 days later

Thanks for your follow up. I apologize for the delay.

Dry skin occurs due to multiple known factors and few unknown factors. Thyroid problems is one amongst the cause. It is good to know that thyroid issues are ruled out.

Since the dry skin over the pelvic area seems to be the cause of all the problems, I would suggest you to try a mild topical steroidal cream containing desonide. It will help in relieving your symptoms.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor